MAUDE Adverse Event Report: STRYKER GMBH TARGETING ARM FEMUR GT T2 ALPHA FEMUR ANTEGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TARGETING ARM FEMUR GT T2 ALPHA FEMUR ANTEGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23533103
Medical Device Problem Codes Naturally Worn (2988); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "item 23533103 targeting arm returned to the nordic kitroom with peeling glue from moisture getting under it and there's is now a small gap where bacteria can grow.The item is not fit for live surgery.".
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the inspection performed.The device inspection revealed the following: the identification of the returned targeting arm was confirmed based on the catalog # and the lot # marked.The reported residue that looks like "peeling glue from moisture" could be confirmed on the device, in the gap under and above the block with targeting holes.The residue could not be observed on any other part of the instrument.Based on investigation, the root cause was attributed to an user related issue.The residue observed is most probably a result of the repetitive accumulation of moisture in the gap after the multiple sterilization/cleaning cycles the instrument underwent during almost 5 years of use.It is probable that the instrument was not properly dried after some of these cycles, resulting into the residue observed.It must be noticed that no similar event has been reported for other devices of the same catalog.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TARGETING ARM FEMUR GT T2 ALPHA FEMUR ANTEGRADE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18693749
Report Number0009610622-2024-00067
Device Sequence Number8358415
Product Code HSB
UDI-Device Identifier07613327338652
UDI-Public07613327338652
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number23533103
Device Lot NumberKP431228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown